Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking crestor .5mg. Noticed mild soreness in calves. Is this the side effects of medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, I have been taking crestor .5mg every other day since July 28th. recently I have noticed my calves have been mildly sore. Is this a side effect of this medication and should I be concerned?

Posted Fri, 24 Aug 2012 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

I would like to know a few more things in order to come to a better opionion of your situation

1. From how long is the calf muscle Paining? How best can you describe it? Dull, sharp, shooting? Any relieving factors?
2. Were you on a higher dose before this?
3. Any change in routine activity like exercise after you have been on this drug?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Taking crestor .5mg. Noticed mild soreness in calves. Is this the side effects of medicine? 1 hour later
dull very mild pain. It comes and goes and is not steady throughout the day

I was never on a higher dosage.

No change in routine.
Answered by Dr. Rakesh Madhyastha 8 hours later

Thanks for the query

It is true that the statins (cholesterol lowering drugs) cause some amount of myopathy but these are usually seen in people who are on higher dosages like 80 mg /day (in ase of myocardial infarction) or they are on long term medicines over several years.
In your case it is unlikely that is drug has caused the muscle pain. It could be a regular musculo skeletal pain, I advice you to approach a physician for a pain killer and a muscle relaxant for this. If the pain still persists then maybe statin induced myopathy can be considered

I hope I have answered your query, if you have any further queries I will be happy to reply

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor